PDA

View Full Version : Speaking of Hair...



Mojo's Mom
10-28-2011, 05:25 PM
Is it true that it will be falling out like crazy after the surgery, from the long anesthesia? Please, someone tell me no!

golfnut
10-28-2011, 05:42 PM
Stephanie,
I had read the same thing before my surgery and added it to the list of things I worried about since I don't have thick hair. I started taking biotin before my surgery and still take it. Thankfully, I did not notice any difference at all in the thickness of my hair after surgery. I have no idea if the biotin actually helped or not, but I didn't notice any loss of hair.

loves to skate
10-28-2011, 06:33 PM
I didn't lose any hair, but my fingernails started lifting up from the nail beds. Biotin helped, but in high doses.
Sally

mabeckoff
10-28-2011, 06:51 PM
From all of my surgeries, two of which were over 10 hours long, I have not noticed any problems with my hair or my nails

Mojo's Mom
10-28-2011, 08:28 PM
Whew. Thank you. It seems silly to worry about hair at a time like this, but as a friend who lost hers from chemo once said to me, "We like our hair."

LindaRacine
10-28-2011, 09:08 PM
Hair loss has been an issue for me after big surgeries/illnesses, but was not an issue with my most recent surgeries.

Doodles
10-28-2011, 11:12 PM
Because you might want to take the Biotin, I hate to tell you but I did lose some starting about 5-6 month mark. Mine was a 10 hour surgery. I started finally taking some massive doses of Biotin and it did eventually help. Check it out at GNC or some health store. The lady I talked to had had chemo and suggested about 5,000 units?? I can't remember how they were measured. I still use it at times when it seems to be coming out more like it has just recently. Maybe I'm just having a fall shedding! Janet

Lorz
10-29-2011, 08:15 AM
I had my surgery in June, and my hair is still coming out by the handful every time I wash or brush it. The good news is, it doesn't feel much thinner, so I must be growing new hair to replace it.

Mojo's Mom
10-29-2011, 08:38 AM
My dermatologist did tell me that it is a potential and not uncommon side effect of long anesthesia. I guess I'll just have to see what happens. I'll get some Biotin, thanks for that suggestion.